# SDR 97ZZZX4812

- Difficulty date: August 31, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1880G
- Make and model: Bbavia 7GCBC
- Aircraft serial: 50
- Engine: Lyc O320A2B
- System (JASC): 7420 · Ignition Harness (Distribution)
- Part: P Lead
- Condition: Shorted
- Location: Lt-Rt Mag
- Stage of operation: NR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

FORCED LANDING DUE TO ENGINE STOPPAGE.  INVESTIGATION DETERMINED ENGINE STOPPAGE DUE TO WIRE BETWEEN MASTER SWITCH LOCATED ABOVE AND LEFT OF PILOT'S HEAD AND THE OVERVOLTAGE RELAY LOCATED ON RIGHT UPPER SIDE OF ENGINE FIREWALL BECOMING EXTREMELY HOT.  THE EXTREME TEMPERATURE MELTED WIRE'S INSULATION AND P-LEAD WIRES IN SAME WIRE BUNDLE.  THIS SHORTED THE LEFT AND RIGHT MAGNETOS CAUSING ENGINE TO CEASE OPERATION.  THERE IS NO CIRCUIT PROTECTION FOR THE WIRE IN QUESTION BETWEEN MASTER SWITCH AND OVERVOLTAGE RELAY.  SUBMITTER SUGGESTED A SB TO REQUIRE A BREAKER SWITCH BE INSTALLED IN PLACE OF STANDARD MASTER SWITCH AND THIS SB BE MANDATED BY AD.
